Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 64, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 3, 2010, 4:50 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2010, 4:50 PM MDT (22:50 UTC)
- Expired
- Jul 3, 2010, 5:15 PM MDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:55 PM MDT | HAIL 0.25 | 5 E Gordon, NE | |
| Jul 3, 5:05 PM MDT | HAIL 0.25 | 20 Wsw Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434
WFUS53 KLBF 032250
TORLBF
NEC031-161-032315-
/O.NEW.KLBF.TO.W.0064.100703T2250Z-100703T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM MDT SAT JUL 3 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 515 PM MDT
* AT 446 PM MDT...THE PUBLIC REPORTED A TORNADO NEAR CLINTON...OR
NEAR RUSHVILLE. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 20
MPH.
* THE TORNADO WILL BE NEAR...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AROUND 510 PM MDT.
GORDON AROUND 515 PM MDT.
OTHER LOCATIONS IMPACTED BY THE TORNADO INCLUDE HIGHWAY 20 MILE
MARKER 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4274 10190 4263 10244 4280 10252 4300 10222
4300 10211
TIME...MOT...LOC 2250Z 251DEG 17KT 4275 10236
$$
KECK2 follow-up statements
663
WWUS53 KLBF 032302
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT SAT JUL 3 2010
NEC031-161-032315-
/O.CON.KLBF.TO.W.0064.000000T0000Z-100703T2315Z/
SHERIDAN NE-CHERRY NE-
502 PM MDT SAT JUL 3 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 515 PM MDT...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...OR
NEAR GORDON...MOVING EAST AT 35 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SHERIDAN AND NORTHWESTERN CHERRY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
&&
LAT...LON 4274 10190 4267 10226 4289 10238 4300 10222
4300 10211
TIME...MOT...LOC 2303Z 264DEG 30KT 4274 10216
$$
KECK393
WWUS53 KLBF 032314
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT SAT JUL 3 2010
NEC031-161-032324-
/O.EXP.KLBF.TO.W.0064.000000T0000Z-100703T2315Z/
SHERIDAN NE-CHERRY NE-
514 PM MDT SAT JUL 3 2010
...THE TORNADO WARNING FOR NORTHWESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES WILL EXPIRE AT 615 PM CDT/515 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4274 10190 4267 10226 4289 10238 4300 10222
4300 10211
TIME...MOT...LOC 2314Z 264DEG 30KT 4275 10204
$$
TLKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 3, 2:28 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 3, 2:28 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SAT JUL 3 2010 .SYNOPSIS... H5 TROUGH OVER WESTERN CONUS WITH STRONG WAVE LIFTING OUT OF THE CENTRAL ROCKIES PER WV. AT THE SURFACE COLD FRONTAL BOUNDARY INTO THE NORTHERN NEBRASKA PANHANDLE WITH SURFACE TROUGH EXTENDING INTO THE SURFACE LOW OVER NORTHEAST COLORADO. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE CONFIDENCE IN THE FORECAST. ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE NEBRASKA PANHANDLE THIS AFTERNOON AND CONVECTION BEGINNING TO FIRE. BEST DYNAMICS OVER THE PANHANDLE AND WESTERN NEBRASKA THIS EVENING FOR SEVERE THEN TRANSITIONS TO HEAVY RAIN PRODUCERS AS THE FRONT MOVES SLOWLY EAST TONIGHT. STORM MOTION AND ABUNDANT RAINFALL WILL COMBINE FOR SOME AREAS OF POSSIBLE FLASH FLOODING TONIGHT AND HAV ISSUED A FLASH FLOOD WATCH FOR NORTH CENTRAL NEBRASKA. FFG IS ON THE HIGH SIDE BUT SOME 2 INCH RAINFALL REPORTS ARE POSSIBLE OVER NORTH CENTRAL NEBRASKA BY TOMORRO MORNING. SHOWERS WILL CONTINUE THROUGH THE MORNING AND THEN A BRIEF REPRIEVE AS THE FRONT STALLS OUT OVER SOUTHWEST NEBRASKA KS NEBR BORDER TOMORROW EVENING AND THEN NEXT WAVE MOVES ACROSS THE FRONT. MAY BE SOME POTENTIAL AGAIN FOR FLASH FLOODING OVER SOUTHWEST NEBRASKA. WILL EVALUATE IN THE AM WITH FRONTAL POSITION AT THAT TIME. COOL AND RAINY TOMORROW WITH TEMPERATURES IN THE UPPER 70S TO AROUND 80. FRONT WILL CONTINUE ALONG THE SOUTHERN BORDER WITH RAIN CHANCES CONTINUED OVER THE SOUTH THROUGH MONDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY AND BRING THE CHANCE FOR SHOWERS AND COOLER TEMPERATURES THROUGH MID WEEK. && .AVIATION... VFR CONDITIONS BOTH KVTN AND KLBF THROUGH THE EARLY EVENING WITH FORPA AND THUNDERSTORMS LOWERING INTO MVFR CONDITIONS TRW WINDS AND CIGS 7Z KLBF AND 3Z KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004-005-022>024-035-056-057-094. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SUNDAY MORNING FOR NEZ005>010-025>029. && SHORT TERM/EXTENDED...POWER AVIATION...KECK/SCHULTZ
Hazardous weather outlook, Jul 3, 3:25 PM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT SAT JUL 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-042130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 425 PM CDT SAT JUL 3 2010 /325 PM MDT SAT JUL 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING OVER THE EASTERN NEBRASKA PANHANDLE...BUT AS THE STORMS MOVE INTO THE CENTRAL AND NORTHERN SANDHILLS AFTER 700 PM CDT OR 600 PM MDT THEY WILL FORM INTO A SOLID LINE. THE RESULTING COMPLEX OF STORMS WILL MOVE ACROSS MUCH OF THE REST OF THE AREA DURING THE NIGHT...BUT AFTER SUNSET THE MOST INTENSE STORMS WILL LIKELY BE OVER NORTH CENTRAL NEBRASKA. SOME STORMS MAY BE SEVERE WITH A THREAT OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF HIGHWAY 83. EAST OF HIGHWAY 83 THE THREAT WILL TRANSITION TO DAMAGING WINDS AND VERY HEAVY RAIN. THE HEAVIEST RAIN IS EXPECTED OVER NORTH CENTRAL NEBRASKA...WHERE A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 PM CDT THIS EVENING THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL REMAIN POSSIBLE INDEPENDENCE DAY THROUGH MONDAY AS THE COLD FRONT STALLS OUT NEAR THE KANSAS AND NEBRASKA BORDER. ISOLATED SEVERE STORMS ARE POSSIBLE...BUT AGAIN THE MAIN THREAT WILL BE THE POTENTIAL FOR HEAVY RAINFALL. A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK AS AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY RAINFALL WILL ALSO BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
In the hours before
Local storm report, Jul 3, 2:44 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SAT JUL 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 7 WSW GRANT 40.81N 101.85W
07/02/2010 PERKINS NE PUBLIC
A TRAINED SPOTTER OBSERVED SEVERAL GUSTNADOES THAT DID
DAMAGE AT THE WILSON FEED LOT. AT THE FEED LOT THE
GUSTNADOES DESTROYED A RAISED, OPEN FACED STORAGE
BUILDING. THE BUILDING FRAME SLAMMED INTO THE SOUTHWEST
CORNER OF A LARGE GARAGE. DAMAGE ALSO INCLUDED DESTROYING
AN EMPTY 1200 POUND STORAGE GRAIN BIN, MOVED A SCALE
HOUSE BUILDING APPROXIMATELY TWO INCHES ON ITS FOUNDATION
AND DAMAGED THE FOUNDATION TO A THIRD STORAGE BUILDING.
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 57 min |
| Jul 2, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 62 min |
| Jul 3, 2:03 PM MDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Holt and 5 more | 13 hr |
| Jul 3, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 36 min |
| Jul 3, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.